Alert archive / California / High Surf Advisories in 2011

High Surf Advisory 2, NWS San Diego, CA

January 21, 2011San Diego County, California

NWS San Diego, CA issued this high surf advisory at Jan 21, 2011, 1:42 PM PST for San Diego County, California. It took effect at Jan 22, 2011, 7:00 AM PST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2011, 1:42 PM PST (21:42 UTC)
In effect from
Jan 22, 2011, 7:00 AM PST
Expired
Jan 23, 2011, 12:45 PM PST
In force
30 hr
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2011-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2011-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -116 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5047 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-116 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

672 
WHUS46 KSGX 212142
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
142 PM PST FRI JAN 21 2011

...HIGH SURF ADVISORY FOR SOUTH SAN DIEGO COAST IN EFFECT
SATURDAY THROUGH TUESDAY AFTERNOON...

.A LONG PERIOD WEST NORTHWEST SWELL WILL BUILD TO AROUND 9 FEET
BY SATURDAY AFTERNOON AND CONTINUE ABOVE 7 FEET UNTIL TUESDAY
AFTERNOON. THE ARRIVAL DIRECTION...HEIGHT...AND PERIOD ARE
FAVORABLE FOR PRODUCING HIGH SURF ALONG THE SAN DIEGO COASTLINE
FROM LA JOLLA SOUTHWARD. TIDAL SWINGS WILL BE DIMINISHING THROUGH
THIS PERIOD...BUT STILL LARGE ENOUGH TO CONTRIBUTE TO MINOR BEACH
EROSION AND COASTAL STRUCTURES BEING WASHED OVER DURING THE LATE
MORNING HIGH TIDES...CLOSURE OF BAY AND HARBOR ENTRANCES DURING
THE LATE AFTERNOON AND EARLY EVENING LOW TIDES.

CAZ043-220545-
/O.NEW.KSGX.SU.Y.0002.110122T1000Z-110125T2200Z/
SAN DIEGO COUNTY COASTAL AREAS-
142 PM PST FRI JAN 21 2011

...HIGH SURF ADVISORY IN EFFECT FROM 2 AM SATURDAY TO 2 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO 2 PM PST
TUESDAY. 

* WAVES AND SURF: FREQUENT 6 TO 10 FOOT BREAKERS BETWEEN POINT LA
  JOLLA AND POINT LOMA WITH INFREQUENT HIGHER SETS.

* TIDES: HIGHEST HIGH TIDES BETWEEN 5 AND 6 FEET OCCURRING DURING
  THE LATE MORNING HOURS...LOWEST LOW TIDES BETWEEN MINUS ONE FOOT
  AND PLUS ONE FOOT OCCURRING DURING THE LATE AFTERNOON AND EARLY
  EVENING HOURS. 

* TIMING: 2 AM PST SATURDAY THROUGH 2 PM PST TUESDAY

* IMPACTS: MINOR BEACH EROSION DURING THE LATE MORNING HIGH TIDES
  ALONG WITH HIGHER SET WAVES HITTING THE BOTTOM OF OCEAN BEACH
  PIER AND JETTIES BEING WASHED OVER. BREAKING WAVES ACROSS THE
  MISSION BAY ENTRANCE DURING THE LATE AFTERNOON AND EARLY EVENING
  LOW TIDES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

BALFOUR

HTTP://WWW.WEATHER.GOV/SANDIEGO
6 follow-up statements
035 
WHUS46 KSGX 220147
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
547 PM PST FRI JAN 21 2011

...HIGH SURF ADVISORY FOR SOUTHERN SAN DIEGO COAST SATURDAY
THROUGH MONDAY AFTERNOON...

.A LONG PERIOD WEST NORTHWEST SWELL WILL INCREASE THROUGH SATURDAY
AFTERNOON AND DROP AFTER MONDAY. THE PERIOD WILL BE 20 SECONDS BY
SATURDAY AFTERNOON AND DROP TO 17 SECONDS BY SUNDAY AFTERNOON. THE
HIGHEST SURF WILL BE IN SOUTHERN SAN DIEGO COUNTY. TIDES MAY
CONTRIBUTE TO MINOR BEACH EROSION AND LOW LEVEL COASTAL STRUCTURES
BEING WASHED OVER DURING THE LATE MORNING HIGH TIDES. BAY AND
HARBOR ENTRANCES DURING THE LATE AFTERNOON AND EARLY EVENING LOW
TIDES MAY BE AFFECTED.

CAZ043-221000-
/O.EXT.KSGX.SU.Y.0002.110122T1500Z-110125T0000Z/
SAN DIEGO COUNTY COASTAL AREAS-
547 PM PST FRI JAN 21 2011

...HIGH SURF ADVISORY NOW IN EFFECT FROM 7 AM SATURDAY TO 4 PM
PST MONDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM 7 AM SATURDAY TO
4 PM PST MONDAY. 

* SURF: 4 TO 7 FEET WITH SETS TO 8 FEET.

* TIDES: HIGHEST HIGH TIDES BETWEEN 5 AND 6 FEET OCCURRING 
  DURING THE LATE MORNING HOURS...LOWEST LOW TIDES BETWEEN MINUS 
  ONE FOOT AND PLUS ONE FOOT OCCURRING DURING THE LATE AFTERNOON 
  AND EARLY EVENING HOURS. 

* TIMING: 7 AM PST SATURDAY THROUGH 4 PM PST MONDAY

* IMPACTS: MINOR BEACH EROSION DURING THE LATE MORNING HIGH 
  TIDES ALONG WITH HIGHER SET WAVES HITTING THE BOTTOM OF OCEAN 
  BEACH PIER AND JETTIES BEING WASHED OVER. BREAKING WAVES 
  ACROSS THE MISSION BAY ENTRANCE DURING THE LATE AFTERNOON AND 
  EARLY EVENING LOW TIDES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING VERY STRONG RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$

SGX
761 
WHUS46 KSGX 220957
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
157 AM PST SAT JAN 22 2011

...HIGH SURF ADVISORY FOR SOUTHERN SAN DIEGO COAST TODAY
THROUGH MONDAY AFTERNOON...

.A LONG PERIOD WEST NORTHWEST SWELL WILL INCREASE TODAY AND
CONTINUE THROUGH MONDAY. THE PERIOD WILL BE 18 TO 20 SECONDS
TODAY...GRADUALLY LOWERING TO 16 SECONDS SUNDAY AFTERNOON. THE
HIGHEST SURF WILL BE IN SOUTHERN SAN DIEGO COUNTY. TIDES MAY
CONTRIBUTE TO MINOR BEACH EROSION AND LOW LEVEL COASTAL STRUCTURES
BEING WASHED OVER DURING THE LATE MORNING HIGH TIDES. BAY AND
HARBOR ENTRANCES DURING THE LATE AFTERNOON AND EARLY EVENING LOW
TIDES MAY BE AFFECTED.

CAZ043-222200-
/O.CON.KSGX.SU.Y.0002.110122T1500Z-110125T0000Z/
SAN DIEGO COUNTY COASTAL AREAS-
157 AM PST SAT JAN 22 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
4 PM PST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
4 PM PST MONDAY. 

* SURF: 4 TO 7 FEET WITH SETS TO 8 FEET...MAINLY SOUTH OF LA JOLLA.

* TIDES: HIGHEST HIGH TIDES BETWEEN 5 AND 6 FEET OCCURRING DURING
  THE LATE MORNINGS...LOWEST LOW TIDES BETWEEN MINUS ONE FOOT AND
  PLUS ONE FOOT OCCURRING DURING THE LATE AFTERNOONS OR EARLY
  EVENINGS.

* TIMING: 7 AM PST TODAY THROUGH 4 PM PST MONDAY

* IMPACTS: MINOR BEACH EROSION DURING THE LATE MORNING HIGH 
  TIDES ALONG WITH HIGHER SET WAVES HITTING THE BOTTOM OF OCEAN 
  BEACH PIER AND JETTIES BEING WASHED OVER. BREAKING WAVES 
  ACROSS THE MISSION BAY ENTRANCE DURING THE LATE AFTERNOON AND 
  EARLY EVENING LOW TIDES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING VERY STRONG RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$

MAXWELL
206 
WHUS46 KSGX 222120
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
120 PM PST SAT JAN 22 2011

...HIGH SURF ADVISORY FOR SOUTHERN SAN DIEGO COAST TODAY THROUGH
MONDAY AFTERNOON...

.A NORTHWEST SWELL WILL INCREASE THIS EVENING AND CONTINUE THROUGH
SUNDAY. THE PERIOD WILL LOWER TO 16 SECONDS SUNDAY AFTERNOON. THE
HIGHEST SURF WILL BE IN SOUTHERN SAN DIEGO COUNTY. TIDES MAY
CONTRIBUTE TO MINOR BEACH EROSION AND LOW LEVEL COASTAL STRUCTURES
BEING WASHED OVER DURING THE LATE MORNING HIGH TIDES. BAY AND
HARBOR ENTRANCES MAY BE AFFECTED AT EARLY EVENING LOW TIDE.

CAZ043-230530-
/O.CON.KSGX.SU.Y.0002.000000T0000Z-110125T0000Z/
SAN DIEGO COUNTY COASTAL AREAS-
120 PM PST SAT JAN 22 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. 

* SURF: 4 TO 7 FEET WITH SETS TO 8 FEET...MAINLY SOUTH OF LA 
  JOLLA.

* TIDES: HIGHEST HIGH TIDES BETWEEN 5 AND 6 FEET OCCURRING 
  DURING THE LATE MORNINGS...LOWEST LOW TIDES BETWEEN MINUS ONE 
  FOOT AND PLUS ONE FOOT OCCURRING DURING THE LATE AFTERNOONS OR 
  EARLY EVENINGS. 

* TIMING: THROUGH 4 PM PST MONDAY

* IMPACTS: MINOR BEACH EROSION DURING THE LATE MORNING HIGH 
  TIDES ALONG WITH HIGHER SET WAVES HITTING THE BOTTOM OF OCEAN 
  BEACH PIER AND JETTIES BEING WASHED OVER. BREAKING WAVES 
  ACROSS THE MISSION BAY ENTRANCE DURING THE LATE AFTERNOON AND 
  EARLY EVENING LOW TIDES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING VERY STRONG RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
192 
WHUS46 KSGX 230413
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
813 PM PST SAT JAN 22 2011

...HIGH SURF ADVISORY FOR SOUTHERN SAN DIEGO COAST THROUGH MONDAY
AFTERNOON...

.A NORTHWEST SWELL WILL INCREASE TONIGHT AND CONTINUE THROUGH
SUNDAY WITH THE PERIOD AT 17 SECONDS BY SUNDAY AFTERNOON. THE
HIGHEST SURF WILL BE IN SOUTHERN SAN DIEGO COUNTY. TIDES MAY
CONTRIBUTE TO MINOR BEACH EROSION AND LOW LEVEL COASTAL STRUCTURES
BEING WASHED OVER DURING THE LATE MORNING HIGH TIDES. BAY AND
HARBOR ENTRANCES MAY BE AFFECTED AT EARLY EVENING LOW TIDE.

CAZ043-231200-
/O.CON.KSGX.SU.Y.0002.000000T0000Z-110125T0000Z/
SAN DIEGO COUNTY COASTAL AREAS-
813 PM PST SAT JAN 22 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. 

* SURF: 4 TO 7 FEET WITH SETS TO 8 FEET...MAINLY SOUTH PART. 

* TIDES: HIGHEST HIGH TIDES BETWEEN 5 AND 6 FEET OCCURRING DURING
  THE LATE MORNINGS...LOWEST LOW TIDES BETWEEN MINUS ONE FOOT AND
  PLUS ONE FOOT OCCURRING DURING THE EARLY EVENINGS.

* TIMING: THROUGH 4 PM PST MONDAY

* IMPACTS: MINOR BEACH EROSION DURING THE LATE MORNING HIGH TIDES
  ALONG WITH HIGHER SET WAVES HITTING THE BOTTOM OF OCEAN BEACH
  PIER AND JETTIES BEING WASHED OVER. BREAKING WAVES POSSIBLE
  ACROSS THE MISSION BAY ENTRANCE DURING EARLY EVENING LOW TIDES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING VERY STRONG RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$

SGX
378 
WHUS46 KSGX 231124
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
324 AM PST SUN JAN 23 2011

...HIGH SURF ADVISORY FOR SOUTHERN SAN DIEGO COAST THROUGH MONDAY
AFTERNOON...

.A WEST-NORTHWEST SWELL WILL CONTINUE TODAY WITH THE PERIOD
AVERAGING AROUND 17 SECONDS. THIS WILL CONTRIBUTE TO 4 TO 7 FOOT
SURF WITH LOCAL SETS TO 8 OR 9 FEET IN SOUTHERN SAN DIEGO COUNTY.
THE SURF WILL LOWER VERY GRADUALLY TONIGHT AND MONDAY.

CAZ043-232200-
/O.CON.KSGX.SU.Y.0002.000000T0000Z-110125T0000Z/
SAN DIEGO COUNTY COASTAL AREAS-
324 AM PST SUN JAN 23 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. 

* SURF: 4 TO 7 FEET WITH LOCAL SETS TO 9 FEET...MAINLY SOUTH PART.
  THE SURF WILL LOWER SLIGHTLY TONIGHT AND MONDAY.

* TIDES: HIGHEST HIGH TIDES BETWEEN 5 AND 6 FEET OCCURRING 
  DURING THE LATE MORNINGS...LOWEST LOW TIDES BETWEEN MINUS ONE 
  FOOT AND PLUS ONE FOOT OCCURRING DURING THE EARLY EVENINGS. 

* TIMING: THROUGH 4 PM PST MONDAY

* IMPACTS: BREAKING WAVES POSSIBLE ACROSS THE MISSION BAY
  ENTRANCE DURING EARLY EVENING LOW TIDES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING VERY STRONG RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$

MAXWELL
521 
WHUS46 KSGX 232045
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1245 PM PST SUN JAN 23 2011


CAZ043-232145-
/O.CAN.KSGX.SU.Y.0002.000000T0000Z-110125T0000Z/
SAN DIEGO COUNTY COASTAL AREAS-
1245 PM PST SUN JAN 23 2011

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
SURF ADVISORY. 

WHILE LOCAL SETS OF 6 TO 7 FEET ARE LIKELY AT TIMES INTO
TOMORROW...WIDESPREAD HIGH SURF CONDITIONS ARE NO LONGER
EXPECTED.

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 21, 9:30 AM PST, 4 hours 12 minutes earlier.

Area forecast discussion, Jan 21, 9:30 AM PST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST FRI JAN 21 2011

.SYNOPSIS...
FLOW WILL TURN OFFSHORE LATER TODAY BRINGING MINOR COOLING NEAR THE
COAST AND GREATER COOLING INLAND ON SATURDAY. LOW CLOUDS AND FOG
WILL RETURN TO THE COASTAL AREAS BY SATURDAY MORNING. MODERATE
OFFSHORE FLOW FOR SUNDAY WILL BRING GUSTY WINDS THROUGH AND BELOW
PASSES AND CANYONS. FOR MONDAY THROUGH THURSDAY OF NEXT WEEK...WARM
AND DRY WITH PERIODS OF WEAK OFFSHORE FLOW AT TIMES. COOLER FRIDAY.
&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (REST OF TODAY THROUGH MONDAY)...
SKIES WERE CLEAR THIS MORNING. THE 12Z KNKX SOUNDING SHOWS A
SURFACE BASED INVERSION WITH WEAK SOUTH FLOW IN THE LOW LEVELS AND
WEAK NORTHEAST TO NORTH FLOW ALOFT. SURFACE PRESSURE GRADIENTS ARE
STILL OFFSHORE...THOUGH WEAKER THAN YESTERDAY. CURRENTLY LAX-DAG IS
AROUND -5 MB AND SAN-TPH IS -9 MB.

AS HIGH PRESSURE OFF THE CALIFORNIA COAST WEAKENS THROUGH
SATURDAY...FLOW ALOFT OVER CALIFORNIA WILL BECOME NORTHWESTERLY WITH
WEAK ONSHORE DEVELOPING. THIS WILL BRING MINOR COOLING NEAR THE
COAST TODAY WITH A RETURN OF PATCHY STRATUS AND FOG NEAR THE COAST
TONIGHT THROUGH SATURDAY MORNING. FOG WILL LIKELY BE DENSE AS THE
MARINE LAYER MOVES IN. AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVING
SOUTHEASTWARD THROUGH THE GREAT BASIN SATURDAY WILL BRING GREATER
COOLING INLAND ON SATURDAY. STRATUS MAY LINGER NEAR THE COAST
THROUGH THE AFTERNOON. THE MARINE LAYER WILL DEEPEN SLIGHTLY
SATURDAY NIGHT WITH FURTHER INLAND EXTENT OF STRATUS AND FOG.
STRATUS SHOULD CLEAR BY SUNDAY MORNING AS MODERATE OFFSHORE FLOW
DEVELOPS. WIND GUSTS IN THE WIND PRONE AREAS SHOULD REACH ADVISORY
CRITERIA SUNDAY WITH ISOLATED GUSTS AROUND 60 MPH. STRONGEST WINDS
WILL BE SUNDAY MORNING...GRADUALLY WEAKENING IN THE AFTERNOON. WEAK
TO MODERATE OFFSHORE FLOW WILL CONTINUE MONDAY. HIGH TEMPS IN THE
LOWER ELEVATIONS WILL BE IN THE MID TO UPPER 70S SUNDAY AND MONDAY.

&&

.LONG TERM (TUESDAY THROUGH FRIDAY)...
HIGH PRESSURE ALOFT OFF THE CALIFORNIA COAST WILL BUILD NORTHWARD
EARLY NEXT WEEK...THEN SHIFT EAST ALONG THE WEST COAST
WEDNESDAY AND THURSDAY. THIS WILL BRING FAIR...DRY...AND WARM
WEATHER WITH PERIODS WEAK OFFSHORE WINDS AT TIMES. COOLER ON FRIDAY
AS THE UPPER RIDGE BEGINS TO BREAK DOWN AND ONSHORE FLOW RETURNS.

&&

.AVIATION...
211600Z...THROUGH 22/0200 UTC SKC BLO FL120 AND VSBY P6SM.
22/0200-1000 UTC SCT-BKN STRATUS/FOG AOB FL007 VSBY AOB 1SM OVER
WATER/IMMEDIATE COAST.
22/1000-1600 UTC...CIGS/VIS AOB 500 FT AGL/3 SM IN BR/FG UP TO 5SM
INLAND...AFFECTING KSAN...KCRQ...KSNA.
22/1700 AND 22/2200 UTC SLIGHT RETREAT WESTWARD OF STRATUS ENOUGH TO
LOSE CIGS AT KSAN...KCRQ...KSNA BUT VSBY AOB 3SM IN HZ.
AFTER 22/2300 UTC...BKN-OVC STRATUS UP TO 10SM INLAND WITH BASES
FL008 AND TOPS FL012. FORECASTER CONFIDENCE IS MODERATE.

&&

.MARINE...
OUTLIERS OF NEW LONG-PERIOD WEST NORTHWEST SWELL WILL ARRIVE THIS
AFTERNOON. SWELL EXPECTED TO BUILD TO 11 FT OUTER COASTAL WATERS AND
AROUND 8 FT INNER WATERS BY LATE SATURDAY. IF VERIFIES THEN CRITERIA
WOULD BE MET FOR SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS OUTER
WATERS AND HIGH SURF ADVISORIES FOR SAN DIEGO COUNTY COAST...FOR
SATURDAY AFTERNOON THROUGH MONDAY. MAY ISSUE THESE THIS AFTERNOON
AROUND 1400 PST.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...SS
AVIATION/MARINE...BALFOUR

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Jan 21, 3:45 AM PST, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
345 AM PST FRI JAN 21 2011

CAZ042-043-048-050-055>058-221400-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
345 AM PST FRI JAN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FOR SUNDAY...MODERATE OFFSHORE FLOW WILL BRING GUSTY WINDS THROUGH
AND BELOW MOUNTAIN PASSES AND CANYONS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MARTIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 1:18 PM PSTSmall Craft Advisory for Hazardous SeasSGX37 hr

Nearby

High Surf Advisories in California, 2011Every high surf advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.